Retinal Pigment Epithelium Tear Following Aflibercept for Exudative Macular Degeneration Tachyphylactic to Anti-Vascular Endothelial Growth Factor A Agents

Main Article Content

Asahi MG Gallemore E Gallemore RP

Abstract

Purpose: To report two cases of retinal pigment epithelium (RPE) tears following treatment with aflibercept of exudative macula degeneration associated with pigment epithelial detachment (PED) tachyphylactic to antivascular
endothelial growth factor (VEGF) A agents such as bevacizumab or ranibizumab.
Methods: Retrospective case series of patients with exudative macular degeneration with PED who were managed with anti-VEGF A agents that developed RPE tear following the first aflibercept injection. The patients were followed with optical coherence tomography and fluorescein angiography.
Results: In our two cases, RPE tear developed after being switched from bevacizumab or ranibizumab to treatment with aflibercept. Both cases were rescued with monthly ranibizumab injections. In each case vision and macular edema improved with continued treatment.
Conclusion: RPE tears may occur following injection with aflibercept for treatment of exudative AMD tachyphylactic to bevacizumab or ranibizumab. Continued anti-VEGF treatment can be effective rescue therapy.

Article Details

How to Cite
MG, Asahi; E, Gallemore; RP, Gallemore. Retinal Pigment Epithelium Tear Following Aflibercept for Exudative Macular Degeneration Tachyphylactic to Anti-Vascular Endothelial Growth Factor A Agents. Journal of Pharmaceutics and Therapeutics, [S.l.], v. 2, n. 1, jan. 2017. Available at: <http://www.gratisoa.org/journals/index.php/JPT/article/view/113>. Date accessed: 18 oct. 2017.
Section
Articles